MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 45 DEGREE CURVE RIGHT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURELASSO, 45 DEGREE CURVE RIGHT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURELASSO, 45 DEGREE CURVE RIGHT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a labrum fixation the tip of the device broke inside the shaft.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.***update dw 04-oct-2024: further information was provided that the wire broke at the tip but remained inside the shaft.So not parts had to be retrieved out of the patient.
 
Event or Problem Description
Update (b)(6) 29-oct-2024.Initially it was reported that during a labrum fixation the tip of the device broke inside the shaft.Further information was provided that the wire broke at the tip but remained inside the shaft.So, no parts had to be retrieved out of the patient.However, during the receiving inspection by arthrex gmbh product surveillance it was found that the tip of the device is missing completely.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-4068-45r suturelasso¿ sd, 45° curve right serial/batch number (b)(6) was received for investigation.No functional testing was performed as it doesn't apply to this device due to the break.A visual evaluation revealed that the device's tip was broken off; a more in-depth evaluation found that the tip was not inside the shaft.The most likely cause(s) of the reported failure can be user error, misaligned insertion, or prying/leveraging the device during use.

Brand Name
SUTURELASSO, 45 DEGREE CURVE RIGHT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20410697
Report Number1220246-2024-08053
Device Sequence Number15714387
Product Code LXH
UDI-Device Identifier00888867031494
UDI-Public(01)00888867031494(11)220101(17)261231(10)2005118359
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 45 DEGREE CURVE RIGHT
Device Catalogue NumberAR-4068-45R
Device Lot Number2005118359
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown